Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

d'Alembert functional equations in distributions


Authors: E. Y. Deeba and E. L. Koh
Journal: Proc. Amer. Math. Soc. 116 (1992), 157-164
MSC: Primary 46F10; Secondary 35L05, 39B52
DOI: https://doi.org/10.1090/S0002-9939-1992-1100648-0
MathSciNet review: 1100648
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we shall develop a method to define and solve the D'Alembert functional equation in distributions. We shall also show that for regular distributions (i.e., locally integrable functions) the distributional solution reduces to the classical one.


References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, The state of the second part of Hilbert's fifth problem, Bull. Amer. Math. Soc. (N.S.) 20 (1989), 153-163. MR 981872 (90h:39017)
  • [2] J. Aczél and J. Dhombres, Functional equations in several variables, Cambridge Univ. Press, Cambridge, UK, 1989. MR 1004465 (90h:39001)
  • [3] J. Aczél, H. Haruki, M. A. McKiernan, and G. N. [ill], General and regular solutions of functional equations characterizing harmonic polynomials, Aequationes Math. 1 (1968), 37-53. MR 0279471 (43:5193)
  • [4] John A. Baker, Regularity properties of functional equations, Aequationes Math. 6 (1971), 243-248. MR 0293283 (45:2360)
  • [5] -, Functional equations, tempered distributions and Fourier transform, Trans. Amer. Math. Soc. 315 (1989), 57-68. MR 979965 (90k:39006)
  • [6] -, Functional equations, distributions and approximate identities, Canad. J. Math. 42 (1990), 696-708. MR 1074230 (92c:39016)
  • [7] -, Difference operators, distribution and functional equations, preprint.
  • [8] E. Y. Deeba and E. L. Koh, the Pexider functional equations in distributions, Canad. J. Math. 42 (1990), 304-314. MR 1051731 (91i:39002)
  • [9] I. Fenyö, On the general solution of a functional equation in the domain of distributions, Aequationes Math. 3 (1969), 236-246. MR 0611691 (58:29538)
  • [10] M. Fréchet, Pri la funkcia equacio $ f\left( {x + y} \right) = f\left( x \right) + f\left( y \right)$, Enseign. Math. 15 (1913), 390-393.
  • [11] L. Hörmander, The analysis of linear partial differential operators. I, Springer-Verlag, Berlin, 1983.
  • [12] E. L. Koh, The Cauchy functional equations in distributions, Proc. Amer. Math. Soc. 106 (1989), 641-647. MR 942634 (89k:39015)
  • [13] A. Jarai, On regular solutions of functional equations, Aequationes Math. 30 (1986), 21-54. MR 837038 (87g:39010)
  • [14] M. Neagu, About the Pompeiu equation in distributions, Inst. Politehn. "Traian Vuia" Timişoara, Lucrar. Sem. Mat. Fiz. (1984), 62-66. MR 783941 (86i:46044)
  • [15] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 0209834 (35:730)
  • [16] H. Swiatak, On the regularity of the distributional and continuous solutions of the functional equation $ \sum\nolimits_{i - 1}^k {{a_i}\left( {x,t} \right)f\left( {x + {\phi _i}\left( t \right)} \right) = b\left( {x,t} \right)} $, Aequationes Math. 1 (1968), 6-19. MR 0279474 (43:5196)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46F10, 35L05, 39B52

Retrieve articles in all journals with MSC: 46F10, 35L05, 39B52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1100648-0
Keywords: D'Alembert functional equation, distributions, linear operators
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society